MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Codes Device Alarm System (1012); Detachment of Device or Device Component (2907); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4) full udi not available as the lot# was not provided by the customer.
 
Event or Problem Description
It was reported that: "iab hub disconnected from sterile covering, dripping noise from iab.Initial call to hotline at 2138 for "dripping noise" from iab.Therapy appropriate, no blood or condensation in driveline.Condensation drain emptied and driveline purged with no change.2200 xray verified placement.Noise stops when therapy paused.No known valve issues i.E.Insufficiency, stenosis.No recent echo available.No known aneurysms.Visualized mucus buildup in inline ett suction and recommended clearing the line.No further reports of the noise from the iab.Additional call at 0630 (b)(6) 2024 d/t helium alarms.By 0630, reported noise no longer audible.Staff experiencing repeated helium loss 2 and 3 alarms within seconds of attempting to resume iabp therapy.On facetime, patient's hip remains hyperextended.No blood in driveline.Bpw appears squared off.Per the rn, there were occasional helium alarms prior to the patient's bath, but alarms became "nearly constant" afterwards.Kyle mentioned the iab appeared low on the xray from (b)(6) morning.I asked to see the iab site and visualized the hub had disconnected from the sterile covering and been pulled distally.Staff was unable to recall when that had occurred.We discussed the iab would no longer be sterile to allow for repositioning and was likely the cause for the alarms at this time.Removal recommended.Iab was removed without incident." additional information: " they did end up placing a new iab via the left femoral today 09oct2024 at approximately 1200 cst.Patient tolerated well, no complications reported with the insertion.".
 
Event or Problem Description
It was reported that: "iab hub disconnected from sterile covering, dripping noise from iab.Initial call to hotline at 2138 for "dripping noise" from iab.Therapy appropriate, no blood or condensation in driveline.Condensation drain emptied and driveline purged with no change.2200 xray verified placement.Noise stops when therapy paused.No known valve issues i.E.Insufficiency, stenosis.No recent echo available.No known aneurysms.Visualized mucus buildup in inline ett suction and recommended clearing the line.No further reports of the noise from the iab.Additional call at 0630 9oct2024 d/t helium alarms.By 0630 , reported noise no longer audible.Staff experiencing repeated helium loss 2 and 3 alarms within seconds of attempting to resume iabp therapy.On facetime, patient's hip remains hyperextended.No blood in driveline.Bpw appears squared off.Per the rn, there were occasional helium alarms prior to the patient's bath, but alarms became "nearly constant" afterwards.Kyle mentioned the iab appeared low on the xray from 09oct morning.I asked to see the iab site and visualized the hub had disconnected from the sterile covering and been pulled distally.Staff was unable to recall when that had occurred.We discussed the iab would no longer be sterile to allow for repositioning and was likely the cause for the alarms at this time.Removal recommended.Iab was removed without incident." additional information: " they did end up placing a new iab via the left femoral today (b)(6) 2024 at approximately 1200 cst.Patient tolerated well, no complications reported with the insertion.".
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.

Brand Name
ARROW ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20596912
Report Number3010532612-2024-00925
Device Sequence Number6528459
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public(01)00801902010759(11)240223(17)260131(10)18F24B0051(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberIAB-05840-U
Device Lot Number18F24B0051
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale
Patient Weight77 KG